Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 14, 2000, 6:59 PM CDT for Livingston County, Kentucky. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 14, 2000, 7:20 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Livingston County, KY
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:59 PM CDT | Thunderstorm Wind | Smithland, KY | Several trees were down in Burna, and several large tree limbs were down in Smithland. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 142359 SVRPAH KYC139-150020- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 659 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN WESTERN KENTUCKY * UNTIL 720 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF SALEM...OR ABOUT 12 MILES NORTH OF CALVERT CITY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTHWEST OF SALEM AT 710 PM CDT THIS LINE OF STORMS HAS A HISTORY OF STRONG...DAMAGING WIND. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:00 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 14, 1:00 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED JUN 14 2000 LATEST REGIONAL 88D LOOP SHOWS SCATTERED SHOWERS AND THUNDERSTORMS BREAKING OUT OVER ENTIRE CWA...SPC MONITORING FOR PSBL WW OVER IL AND IN ATTM. ONGOING CONVECTION IS IN RESPONSE TO OUTFLOW BOUNDARIES FROM EARLIER STORMS. 18Z SFC WIND ANALYSIS SHOWS FRONT EXTENDING FROM SOUTHERN MINNESOTA INTO CENTRAL TEXAS. MODELS TRY TO KEEP THIS BOUNDARY WELL WEST OF FA. WITH MAIN FRONTAL BOUNDARY EXPECTED TO REMAIN WEST AGREE WITH SPC CONFERENCE CALL THAT MOST CONVECTION IN PAH CWA WILL REMAIN UNORGANIZED...HOWEVER ISOLATED SEVERE...MAINLY WINDS...PSBLE WITH UNSTABLE ATMOSPHERE. FREEZING LEVEL VERY HIGH...AROUND 14K FEET...LARGE HAIL NOT THE MOST LIKELY SEVERE CULPRIT. IN ADDITION...SOME SPEED SHEAR NOTED IN BNA 12Z SOUNDING HOWEVER THE SOUNDING WAS UNI-DIRECTIONAL THUS NOT THE MOST FAVORABLE ENVIRONMENT FOR TORNADIC CELLS. 12Z/WED MODEL RUNS AGREE BEST PRECIP ACTIVITY SHOULD BE THIS EVENING WHICH GOES ALONG WITH BEST DIURNAL INSTABILITY. THEREFORE WILL INCLUDE SCATTERED IN TONIGHT ZONE. MAY BE ABLE TO USE JUST EVENING WORDING IN SEMO AND PARTS OF SIL...WILL MONITOR AND MAKE CALL CLOSER TO PRESS TIME. WINDS NEVER REALLY GO NORTH THROUGH 60 HOUR VIA ETA OR 72 HR VIA AVN. FEEL THIS IS RSNBLE SINCE UPPER LEVEL SHORT WAVE ROTATES THROUGH LONG WAVE TROUGH AND LIFTS NORTH OF THE FA. THUS... FLOW BECOMES MORE ZONAL AFTER 24 HOURS IN RESPONSE TO UPPER LEVEL RIDGE BUILDING OVER THE SE US. IN ADDITION...MOS GUIDANCE KEEPS TEMPS AND DEW POINTS HIGH THROUGHOUT THE RUN...THUS NO REAL CHANGE IN AIR MASS. ANOTHER SHORT WAVE DEVELOPS AND APPROACHES THE AREA THIS WEEKEND WITH MRF ADVERTISING FROPA ON SUNDAY. GOING FCST ADDRESSES THIS WELL AND SEE NO CHANGES TO THE AFOREMENTIONED PARAMETERS. WITH NO REAL CHANGE IN AIR MASS SEE LITTLE CHANGE IN HIGHS AND LOWS OTHER THAN CONVECTION INFLUENCES AND AN INCREASE IN CLOUDS. .PAH...NONE. HOOPER
In the hours before
Special weather statement, Jun 14, 6:21 PM CDT, 38 minutes before
KYZ001>006-142350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 621 PM CDT WED JUN 14 2000 ...BRIEF GUSTY WINDS AND LOCALLY HEAVY RAIN LIKELY WITH STORMS MOVING ACROSS EXTREME WESTERN KENTUCKY... AT 615 PM...THE LEADING EDGE OF A LINE OF THUNDERSTORMS STRETCHED FROM LA CENTER...TO JUST EAST OF BARDWELL AND CLINTON KENTUCKY... MOVING NORTHEAST BETWEEN 40 AND 45 MPH. THE HEAVIEST RAINFALL CAN BE EXPECTED ACROSS CARLISLE COUNTY INTO SOUTHERN MCCRACKEN COUNTY...WITH THE POTENTIAL FOR SMALL HAIL. THESE STORMS WILL LIKELY PRODUCE LOCAL WIND GUSTS NEAR 40 MPH... ALONG WITH RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH AN HOUR. YOU SHOULD SECURE OR BRING IN LOOSE OBJECTS...SUCH AS LAWN FURNITURE...BEFORE THESE STORMS REACH YOUR AREA. THESE STORMS SHOULD REACH NEAR WEST PADUCAH...MAYFIELD...WINGO AND FULTON BY 645 PM. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:36 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 24 min |
| Jun 14, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.